MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83787
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/21/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr.: the device was returned for evaluation.Unit returned together with a non-bsc device, overall visual revision did not identify failures or evidence that could be lost due to decontamination process.A visual inspection carried over and revealed that a delivery wire, main coil and introducer sheath were returned for this complaint.Besides, a rotating hemostatic valve (rhv) and a non-bsc catheter was returned together with the device.The main coil and delivery wire arms were not interlocked.The introducer sheath was inspected and no anomalies were noted, the twist lock had been opened.The sheath showed dry blood residues inside.The main coil was completely stretched and some sections were kinked; besides, the zap tip was detached and it was not returned, the interlocking arm was also detached, but it was returned inside the introducer sheath.A functional inspection revealed that the delivery wire was removed without issues.A microscopic inspection revealed that the proximal end of the delivery wire has a smooth surface.The interlocking arm did not show damages.The proximal end of the main coil zap tip was detached and it was not returned.The main coil was completely stretched and kinked.The interlocking arm was detached and it was found inside the introducer sheath.A dimensional inspection was revealed that weld od, wire arm od, and wire zap tip in delivery wire are within its specification.The number, of distal fiber bundles, proximal fiber bundles, zap tip od, and primary coil od are not on its specification.No other issues reported.
 
Event or Problem Description
Reportable based on device analysis completed on 10-jan-2019.- it was reported that a coil had difficulty in the middle of the angiographic catheter and it as unable to be placed during coil embolization.A stenosed target lesion was located at severe tortuous internal iliac artery.A 10mm x 25cm interlock-35 was selected for use.During the procedure, at coil embolization, it was noted that a coil had difficulty in the middle of the angiographic catheter and it as unable to be placed.The device was replaced with another of the same.There were no patient complications reported.However, it was further reported that the zap tip was detached and it was not returned, the interlocking arm was also detached, but it was returned inside the introducer sheath.

Brand Name
INTERLOCK-35
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8271241
Report Number2134265-2019-00288
Device Sequence Number10792344
Product Code KRD
UDI-Device Identifier08714729793106
UDI-Public08714729793106
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133208
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2019
Device Model Number83787
Device Catalogue Number83787
Device Lot Number0019542748
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/20/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/10/2019
Initial Report FDA Received Date01/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1